MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Model Number DH1
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2020-00226.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the transverse sinus using a penumbra coil 400 detachment handle (handle) and penumbra coils 400 (pc400s).During the procedure, the physician successfully detached a pc400 in the target vessel using the handle.However, the pusher assembly of the pc400 became stuck in the handle; therefore, the handle was removed.The procedure was completed using another handle and additional pc400s.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: a pull tube with a fractured pull wire from a pusher assembly was stuck within the returned handle.The nose cone was removed from the handle body and the funnel hole was found to be damaged.The nose cone funnel hole was measured with a pin gauge and was within specification.Conclusions: evaluation of the returned handle revealed a damaged nose cone and a pull tube with a fractured pull wire was stuck within the handle.If the pc400 is forcefully inserted into the handle nose cone, and the handle manipulated at extreme angles or is repeatedly actuated, damages such as these may occur.During functional testing, the pull tube was removed from the handle, and the handle was tested with a handle test fixture and performed within specification.This indicates the funnel hole damage did not affect the functionality of the device.A demonstration pc400 was also detached with the returned handle and the pc400 pusher assembly was able to be removed from the nose cone without issue.Penumbra handles are visually inspected and functionally tested during incoming inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00226.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9729751
Report Number3005168196-2020-00225
Device Sequence Number2460556
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberDH1
Device Catalogue NumberDH1
Device Lot NumberF92625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005